Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 26, NWS Jackson, MS

February 15, 2025East Carroll Parish, Madison Parish, Louisiana; Issaquena County, Sharkey County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 15, 2025, 7:03 PM CST for East Carroll Parish, Madison Parish, Louisiana; Issaquena County, Sharkey County, Mississippi. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 7:03 PM CST (01:03 UTC)
Expired
Feb 15, 2025, 8:00 PM CST
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 7:21 PM CSTTSTM WND DMG2 Wsw Transylvania, LACorrects previous tstm wnd dmg report from 4 NW Transylvania. Law enforcement reported down powerlines near Hwy 134 S Lake Providence.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 4:00 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WFUS54 KJAN 160103
TORJAN
LAC035-065-MSC055-125-160200-
/O.NEW.KJAN.TO.W.0026.250216T0103Z-250216T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
703 PM CST Sat Feb 15 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern East Carroll Parish in northeastern Louisiana...
  Northwestern Madison Parish in northeastern Louisiana...
  Northwestern Issaquena County in west central Mississippi...
  Southern Sharkey County in west central Mississippi...

* Until 800 PM CST.

* At 703 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Tendal, or 8 miles east of Delhi, moving northeast
  at 55 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Omega, Alsatia, and Sondheimer around 710 PM CST.
  Transylvania around 715 PM CST.
  Fitler around 725 PM CST.
  Onward around 730 PM CST.
  Cary around 735 PM CST.
  Rolling Fork around 740 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3300 9092 3285 9074 3282 9076 3281 9070
      3279 9072 3276 9069 3275 9071 3276 9073
      3273 9074 3257 9099 3258 9104 3256 9107
      3255 9108 3253 9106 3252 9107 3255 9109
      3249 9112 3235 9134 3246 9145
TIME...MOT...LOC 0103Z 227DEG 47KT 3245 9135 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

EC
4 follow-up statements
938 
WWUS54 KJAN 160112
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
712 PM CST Sat Feb 15 2025

LAC035-065-MSC055-125-160200-
/O.CON.KJAN.TO.W.0026.000000T0000Z-250216T0200Z/
East Carroll LA-Madison LA-Issaquena MS-Sharkey MS-
712 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN EAST CARROLL AND NORTH CENTRAL MADISON PARISHES...
NORTHWESTERN ISSAQUENA AND SOUTHERN SHARKEY COUNTIES...

At 711 PM CST, a severe thunderstorm capable of producing a tornado
was located near Sondheimer, or 8 miles northwest of Tallulah, moving
northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Omega, Transylvania, Alsatia, and Sondheimer around 715 PM CST.
  Fitler around 725 PM CST.
  Onward around 730 PM CST.
  Cary around 735 PM CST.
  Rolling Fork around 745 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3300 9092 3285 9074 3282 9076 3281 9070
      3279 9072 3276 9069 3275 9071 3276 9073
      3273 9074 3257 9099 3258 9104 3256 9107
      3255 9108 3253 9106 3252 9107 3255 9109
      3249 9112 3243 9126 3252 9137
TIME...MOT...LOC 0111Z 228DEG 46KT 3252 9124 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

EC
467 
WWUS54 KJAN 160123
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
723 PM CST Sat Feb 15 2025

LAC065-160133-
/O.CAN.KJAN.TO.W.0026.000000T0000Z-250216T0200Z/
Madison LA-
723 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR NORTH CENTRAL MADISON PARISH IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Louisiana...and central and west central Mississippi.

&&

LAT...LON 3300 9092 3285 9074 3284 9076 3282 9076
      3281 9071 3276 9073 3256 9107 3256 9111
      3254 9114 3255 9121 3261 9123
TIME...MOT...LOC 0123Z 227DEG 42KT 3261 9112 

$$

LAC035-MSC055-125-160200-
/O.CON.KJAN.TO.W.0026.000000T0000Z-250216T0200Z/
East Carroll LA-Issaquena MS-Sharkey MS-
723 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN EAST CARROLL PARISH...NORTHWESTERN ISSAQUENA AND
SOUTHERN SHARKEY COUNTIES...

At 723 PM CST, a severe thunderstorm capable of producing a tornado
was located near Alsatia, or 14 miles north of Tallulah, moving
northeast at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Onward and Fitler around 730 PM CST.
  Cary around 735 PM CST.
  Rolling Fork around 745 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3300 9092 3285 9074 3284 9076 3282 9076
      3281 9071 3276 9073 3256 9107 3256 9111
      3254 9114 3255 9121 3261 9123
TIME...MOT...LOC 0123Z 227DEG 42KT 3261 9112 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

EC
495 
WWUS54 KJAN 160135
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
735 PM CST Sat Feb 15 2025

LAC035-160144-
/O.CAN.KJAN.TO.W.0026.000000T0000Z-250216T0200Z/
East Carroll LA-
735 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR SOUTHEASTERN EAST CARROLL PARISH IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Louisiana...and central and west central Mississippi.

&&

LAT...LON 3270 9106 3272 9105 3273 9108 3297 9089
      3285 9074 3284 9076 3282 9076 3281 9071
      3276 9073 3264 9099 3265 9102 3264 9103
      3264 9107 3269 9108
TIME...MOT...LOC 0134Z 227DEG 47KT 3272 9099 

$$

MSC055-125-160200-
/O.CON.KJAN.TO.W.0026.000000T0000Z-250216T0200Z/
Issaquena MS-Sharkey MS-
735 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR CENTRAL
ISSAQUENA AND SOUTHERN SHARKEY COUNTIES...

At 734 PM CST, a severe thunderstorm capable of producing a tornado
was located over Onward, or 13 miles south of Mayersville, moving
northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Onward and Cary around 740 PM CST.
  Rolling Fork around 745 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3270 9106 3272 9105 3273 9108 3297 9089
      3285 9074 3284 9076 3282 9076 3281 9071
      3276 9073 3264 9099 3265 9102 3264 9103
      3264 9107 3269 9108
TIME...MOT...LOC 0134Z 227DEG 47KT 3272 9099 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

EC
366 
WWUS54 KJAN 160144
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
744 PM CST Sat Feb 15 2025

MSC055-160153-
/O.CAN.KJAN.TO.W.0026.000000T0000Z-250216T0200Z/
Issaquena MS-
744 PM CST Sat Feb 15 2025

...THE TORNADO WARNING FOR CENTRAL ISSAQUENA COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central and
west central Mississippi.

&&

LAT...LON 3292 9083 3285 9074 3284 9076 3282 9076
      3282 9075 3281 9074 3281 9071 3276 9073
      3269 9093 3270 9096 3276 9096
TIME...MOT...LOC 0143Z 234DEG 47KT 3277 9088 

$$

MSC125-160200-
/O.CON.KJAN.TO.W.0026.000000T0000Z-250216T0200Z/
Sharkey MS-
744 PM CST Sat Feb 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHERN
SHARKEY COUNTY...

At 743 PM CST, a severe thunderstorm capable of producing a tornado
was located near Cary, or 9 miles south of Rolling Fork, moving
northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southern Sharkey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3292 9083 3285 9074 3284 9076 3282 9076
      3282 9075 3281 9074 3281 9071 3276 9073
      3269 9093 3270 9096 3276 9096
TIME...MOT...LOC 0143Z 234DEG 47KT 3277 9088 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

EC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 15, 5:44 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 15, 5:44 PM CST, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
544 PM CST Sat Feb 15 2025

...New AVIATION...

.DISCUSSION...
Issued at 244 PM CST Sat Feb 15 2025

Through tonight:

It is a warm and windy afternoon as gusty SSW wind advects a warm
and moist airmass into the region. Between considerable breaks in
the cloud deck and this advection, temps now have risen into the
lower 80s across much of the area. A combination of the increased
mixing and falling surface pressures has resulted in winds gusting
into the 35 to 45 mph range almost areawide. Strong gradient wind
will persist through the night, including in the wake of the
front. But strongest non-thunderstorm gusts will mainly occur
ahead of the storms. The Wind Advisory was expanded to include the
entire area through tonight.

Meanwhile frontogenesis is increasing from the ArkLaTex through
the Mid South, coinciding with a strengthening low level jet.
Along this organizing front, showers are already ongoing. Over the
next hour or two, convection is expected increase in coverage and
intensity within this corridor and quickly organize into a line
as it builds eastward. The line will begin to move into our area
in southeast AR/northwest MS around sunset then advance quickly
eastward through the evening hours, departing the Golden Triangle
by around midnight and the Pine Belt within an hour or two later.
With the LLJ forecast to expand and strengthen to 50-60 kt as the
line moves through and 500mb winds increasing to over 100 kt along
with more than sufficient instability through the evening, the
line of storms is expected to be intense with widespread damaging
wind gusts likely to occur. Strong low level shear will also favor
the development of multiple mesovortices along the line with
multiple QLCS tornadoes possible if not likely. Some tornadoes
could be strong. Ahead of the QLCS, increasing convective
development appears likely across south MS later this evening.
Conditions are somewhat unfavorable for this activity to flourish,
but if one or two discrete cells are able to gain traction, the
environment would be conducive for those storms to produce
tornadoes. While this is a low probability scenario, we will be
monitoring it closely through the evening.

With the storms moving through quickly, rain chances will
decrease quickly as well overnight, though light wrap around rain
showers or drizzle are possible toward daybreak Sunday. /DL/

Sunday through next Saturday: Following the front/storm system, a
cold airmass will move into the area dropping temperatures well
below normal. Widespread freeze conditions are expected Sunday
night as temperatures fall into the upper 20s to lower 30s, 10+
degrees cooler than seasonal averages. Following the onset of the
cold the area remains rather active as areas near the ArkLaMiss
junction could possibly see some type of wintry mix by mid-week.
Synoptically upper level troughing will stretch from Canada
through the deep south. In addition a low pressure system tracks
southward into the deep south before pivoting back to the
northeast. As the low pressure system approaches the south precip
chances will increase Tuesday going into Wednesday. During this
mid-week timeframe confidence remains low at this time, however
the ArkLaMiss junction region will see the potential for a wintry
mix. Following this system, late week into the weekend
temperatures remain cold as another cold airmass will arrive.
Overnight temperatures Wednesday into Thursday look to be the
coolest with temps dropping into the mid teens for a majority of
the area and high temps Thursday potentially not rising above
freezing in portions of the area. Cold products will be likely be
needed by mid to late week but this scenario is still a few days
away, so be sure to stay updated with the forecast this week. /KP/

&&

.AVIATION...
(00Z TAFS)
Issued at 530 PM CST Sat Feb 15 2025

VFR cigs and a gusty wind to near 40 kts will continue ahead of
an approaching cold front. A line of severe storms will develop
along and ahead of the cold front and push eastward across the
area through 08Z with gusts of 50-60 kts and tornadoes expected
along the line. Behind the storms, winds will become northwesterly
and remain gusty. Low level wind shear is expected tonight as
well. Cigs will lower to MVFR tonight and prevail through the
morning before gradually clearing from the west during the
afternoon. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       45  52  30  54 / 100   0   0   0
Meridian      50  56  28  53 / 100   0   0   0
Vicksburg     43  50  29  53 / 100   0   0   0
Hattiesburg   52  60  31  58 / 100   0   0   0
Natchez       44  52  31  57 / 100   0   0   0
Greenville    39  44  28  46 / 100   0   0   0
Greenwood     40  47  28  51 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 9 PM CST this evening for MSZ018-019-025-034-
     035-040-041.

     Wind Advisory until 6 AM CST Sunday for MSZ026>033-036>039-
     042>066-072>074.

LA...Wind Advisory until 9 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 9 PM CST this evening for ARZ074-075.

&&

/22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:58 PM CSTSevere Thunderstorm WarningJANEast Carroll, Madison47 min
Feb 15, 8:10 PM CSTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll53 min
Feb 15, 8:26 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Tensas59 min
Feb 15, 7:04 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington56 min
Feb 15, 7:55 PM CSTTornado WarningJANHumphreys, Sharkey, Yazoo26 min
Feb 15, 8:06 PM CSTSpecial Weather StatementJANBolivar, Washington69 min
Feb 15, 8:27 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington48 min
Feb 15, 8:32 PM CSTTornado WarningJANCarroll, Holmes, Humphreys32 min
Feb 15, 8:58 PM CSTSevere Thunderstorm WarningJANClaiborne, Humphreys, Issaquena, Jefferson, Sharkey, Warren47 min
Feb 15, 9:26 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Yazoo49 min
Feb 15, 9:31 PM CSTSevere Thunderstorm WarningJANAdams, Franklin59 min
Feb 15, 9:37 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin83 min
Feb 15, 9:49 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln71 min
Feb 15, 9:55 PM CSTSevere Thunderstorm Warning Considerable damage threatJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster and 1 more50 min
Feb 15, 10:04 PM CSTTornado WarningJANHinds, Rankin56 min
Feb 15, 10:25 PM CSTSevere Thunderstorm Warning Considerable damage threatJANClay, Lowndes, Noxubee, Oktibbeha, Winston65 min
Feb 15, 10:31 PM CSTSevere Thunderstorm WarningJANSimpson59 min
Feb 15, 10:33 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott87 min
Feb 15, 10:48 PM CSTTornado WarningJANLowndes, Oktibbeha27 min
Feb 15, 10:59 PM CSTTornado WarningJANKemper, Lauderdale, Leake, Neshoba, Newton, Scott61 min
Feb 15, 11:07 PM CSTSevere Thunderstorm WarningJANJasper, Smith38 min
Feb 15, 11:28 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee62 min
Feb 15, 11:48 PM CSTSpecial Weather StatementJANClarke, Covington, Jasper, Jones42 min
Feb 15, 11:51 PM CSTSpecial Weather StatementJANLamar, Marion39 min
Feb 16, 12:11 AM CSTSevere Thunderstorm WarningJANClarke49 min
Feb 16, 12:12 AM CSTTornado WarningJANLamar, Marion17 min
Feb 16, 12:13 AM CSTTornado WarningJANLamar, Marion17 min
Feb 16, 12:37 AM CSTSevere Thunderstorm WarningJANForrest, Lamar53 min
Feb 16, 1:40 PM CSTRiver Flood WarningJANCarroll, Leflore31 hr

Nearby

Tornado Warnings in Louisiana, 2025Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.